Resilient pancyclicity of random and pseudorandom graphs

Michael Krivelevich, Choongbum Lee, Benny Sudakov

Research output: Contribution to journalArticlepeer-review

Abstract

A graph G on n vertices is pancyclic if it contains cycles of length t for all 3 ≤ t ≤ n. In this paper we prove that for any fixed ε > 0, the random graph G(n, p) with p(n) » n-1/2 (i.e., with p(n)/n-1/2 tending to infinity) asymptotically almost surely has the following resilience property. If H is a subgraph of G withmaximumdegree at most (1/2-ε)np, then G-H is pancyclic. In fact, we prove a more general result which says that if p » n-1+1/(l-1) for some integer l ≥ 3, then for any ε > 0, asymptotically almost surely every subgraph of G(n, p) with minimum degree greater than (1/2 + ε)np contains cycles of length t for all l ≤ t ≤ n. These results are tight in two ways. First, the condition on p essentially cannot be relaxed. Second, it is impossible to improve the constant 1/2 in the assumption for the minimum degree. We also prove corresponding results for pseudorandom graphs.

Original languageEnglish
Pages (from-to)1-16
Number of pages16
JournalSIAM Journal on Discrete Mathematics
Volume24
Issue number1
DOIs
StatePublished - 2010

Keywords

  • Pancyclicity
  • Random graphs
  • Resilience

Fingerprint

Dive into the research topics of 'Resilient pancyclicity of random and pseudorandom graphs'. Together they form a unique fingerprint.

Cite this